Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
iloveuk

Will I be able to cut the pills?

Recommended Posts

HI, Just got back from the derm and she wont give me low-dose accutane. She insists that I take 40 mg. one day and 80 mg. the next despite the fact that I have minimal acne, rosacea, and only weigh 108 at 5'5. I don't want to go to another derm and I still want to try accutane at a low dose. She said she is prescribing 40 mg. pills...will I be able to cut these into quarters so that I'm only getting 10 mg. a day?

Share this post


Link to post
Share on other sites

I do not recommend this at all! Accutane can burn your esophagus with out its protective coating.....Why don't you tell your derm how you feel about the low dose?

Share this post


Link to post
Share on other sites

I cant tell her because she refuses to let me do a low dose and wont give me the prescription at all if I don't do an aggressive course...this sucks looks like I will have to call off everything

Share this post


Link to post
Share on other sites

Yeash, sounds like a mole! hrmm you could always see if you could get the 10mg tabs when you go to the pharmacy?

How bad is your acne? im supposed to be on 30mg a day but im only taking 10mg because i want to keep doing some scar treatments.

Otherwise i would go to another dermatologist. At the end of the day its your body :)

Share this post


Link to post
Share on other sites

why don't you just do something like a 40 mg one day, skip a day, another 40.... ? that way, you're kinda cutting it down to 20 mg per day.... on a technicality..... or you could just scrap it :-p.... or find another derm, i'm sure that you might be able to get one who would understand that you don't wanna flare up the roscesa/...

good luck!

Share this post


Link to post
Share on other sites

I wonder if I cut the pills and put them into empty gelatin capsules so that I can swallow them without damaging my esophagus?

Share this post


Link to post
Share on other sites

Like the other individual suggested, I would cut back to taking the Accutane every second day.

I too was taking 2 40 mg a day and it was way too much for me so my derm suggested to cut back to one a day. I did mention to her that I wouldnt mind cutting back to every other day to which she didnt have a problem with. Reminds me I have an appt with her tomorrow.

Share this post


Link to post
Share on other sites

I'm not keen that the dermatologist did not take the time to explain why her decision is best. If you are doubting the advice given to you by a doctor, then you shouldn't be seeing him/her. It might be in your best interest to consult another dermatologist and see what they have to say. If you like them more, switch. If they convince you that your current dermatologist is correct to your satisfaction, then you can stay (or switch anyway).

Share this post


Link to post
Share on other sites
I'm not keen that the dermatologist did not take the time to explain why her decision is best. If you are doubting the advice given to you by a doctor, then you shouldn't be seeing him/her. It might be in your best interest to consult another dermatologist and see what they have to say. If you like them more, switch. If they convince you that your current dermatologist is correct to your satisfaction, then you can stay (or switch anyway).

Share this post


Link to post
Share on other sites

stick with it, despite what has been said, she is probably right. You will regret it if you don't do the course properly, as I did with my first course.

Share this post


Link to post
Share on other sites

hey. i too did that very thing. my acne was pretty mild, and she wanted me on a six month 60mg a day course. i started off at twenty, and side effects arent bad. just a bit more tired and dry lips. but i knew i couldnt handle more than that, so i stuck with the 20mg/day. i am in the third month, and so far skin is finally clear. i may have to do a month longer than planned but we'll see. like a previous user said, i would not wait! get it and maybe take it every other day. accutane can be taken like that because its accumulative. you dont have to take it every day, and its also why you can take different doses every other day etc..

id definately go for it.

Share this post


Link to post
Share on other sites

Take it every three days (the 40mg) but when you do take it, take it with very little food, that way it won't be absorbed as much either...

Share this post


Link to post
Share on other sites
hey. i too did that very thing. my acne was pretty mild, and she wanted me on a six month 60mg a day course. i started off at twenty, and side effects arent bad. just a bit more tired and dry lips. but i knew i couldnt handle more than that, so i stuck with the 20mg/day. i am in the third month, and so far skin is finally clear. i may have to do a month longer than planned but we'll see. like a previous user said, i would not wait! get it and maybe take it every other day. accutane can be taken like that because its accumulative. you dont have to take it every day, and its also why you can take different doses every other day etc..

id definately go for it.

Share this post


Link to post
Share on other sites

i have heard that low dose treatment is more effective for adults. with teens ive heard that most derms still use high dose treatment.

anyway good luck,

tim

Share this post


Link to post
Share on other sites
i have heard that low dose treatment is more effective for adults. with teens ive heard that most derms still use high dose treatment.

anyway good luck,

tim

Share this post


Link to post
Share on other sites

Hey there-

I read your post and TOTALLY relate. I have very mild acne and mild Rosacea too. I'm in month 5 of low dose Accutane (20mg since month two - month one was 10mg day). My Derm. is very cautious about prescribing higher doses for those with Rosacea. Higher doses on sensitive skin like ours will make more redder and flush more. However, with lower dose, you have to take it longer to get a better cummulative dose to have a better chance of remission. That's why many Derm's prescribe the higher doses so you take it shorter, like 5-6 months. As you know, too high of dose, can just cause permanent flushing, more side effects, etc... Sure, part of me wants to finish now, but on the other hand, I know if I stop now it's not enough. Basically, I have to take for 9 months to get the full amount.

If you can, I would print up low dose Accutane studies from the internet on how it's helped Rosacean's and acne patients. Tell your Derm. your willing to take lower dose for longer to reach the cummulative dose. For Rosacea, you want dosing to be around .05mg per KG of weight versus for non-Rosaceans (just acne only and non-sensitive skin) Accutane is usually prescribed at 1mg per KG of weight. For me, I weigh 45kg so my Derm. is staying around 20mg.

I do have to say my skin is clearer and smoother than I expected. I hope you can convince your Derm. about giving you Tane. And no, don't cut pills in half. They are like "gloop" inside and the warning on the box said to take whole with full glass of liquid or milk.

Yvette

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×